Hello. I'm a 20 year old female at age 18 I became very ill with constant lightheaded and dizzy episodes. I was told upon two E.R visits that I had orthostatic hypotension. I followed up with a cardio and was told I had neurocardiogenic syncope. I was so ill that I could not get out of bed because I would always be on the verge of fanting. I had a tilt table where my heart rate went up to 180. There was not a moment I did not feel sick. I was then sent to a electrophisiologyst (SP) who told me I had innapropriate Sinus tachycardia and Postural orthostatic tachycardia syndrome. By this time my heart rate was constantly in the 150-180's even with lying down. My blood pressure was no getting high with sitting/standing and low with lying down. My question is why would my blood presure always be low and no be getting high. Nothing has changed, I am not on medications because they made me sicker, I am unacctive because I am too ill to stand for more than a few minutes and I always drank lots of water and gatoraid. I did increase my salt intake. Do you agree that this is in fact POTS and not something more serious or dangerous. My EP told me not to worry about a heart attack or anything of that sort that this was not a dangerous condition, just annoying. I still am worried however, My heart rate is constantly rapid for over a year and a half now. It's impossible for me to have a life and I'm worried they missed something and that I in fact have a dangerous heart condition or am at risk for cardiac arrest or something. I've been sick for so long and they seem amazed at how disabled this actually has made me :(
It is not likely your cardiolgists would steer you wrong yet they all have specialties they focus on so the ones you have seen may not know the appropriate avenues to take for someone with dysautonomia. The reason your bp is low is because your heart rate is too high and the heart isn't able to pump effectively. The cardiologists are likely right that your heart is fine but there may actually be an issue with your brain signals that is possibly causing the problem. I would try to find a cardiologist who specializes in Autonomic Dysfuction or Dysautonomia. I would definitely keep with the salt if you have been cleared by your doctor. Gatoraid is full of sodium and if your body was use to it and now you have gone cold turkey it could be a little freaked out or you need a high sodium intake and eliminately gatoraid revealed this. In any event, I would seek a second opinion and or the dysautonomia doctor because clearly you are having trouble functioning and something needs to be done. Take care, I hope you feel better soon. Keep us posted on how you are doing.
Like I said before, try and see if you can find a doctor who specializes in Dysautonomia. I am not certain you have it but you seem to have some symptoms that tie in especially since your heart checks in fine. As to your question, I am not a doctor so I can't say this with all certainty, but from what I understand you likely won't die of a heart attack from a fast beat. That said, over time your heart can tire out and lead to congestive heart failure. Have you been offered BP meds to try? I am not sure how it would affect you if you have low bp but it may slow down your heart rate. In any event, regardless if the situation is not dangerous but just annoying if you are having trouble functioning then go back to your doctor to see what they can offer to help you feel better or go seek a second opinion. Not being able to get out of bed is a problem. Take care.
My daughter sounds like she has the same thing. She passed out during the tilt table test twice. It started when she was 18 and she is now 21. She has seen 100 doctors and nobody have been able to help. We have tried many of meds, no help. She was a college softball player and she has been in a motorized scooter for 2 years. She has past out for as many as 5 hours at a time. It's an every other day event. We need to find a doctor to help also. We have looked most in GA where we live but have went to the Mayo Clinic in FL and Vanderbilt in TN.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.